Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Mar 25, 2021, 3:14 PM CDT for Bledsoe County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2021, 3:14 PM CDT (20:14 UTC)
- Expired
- Mar 25, 2021, 3:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
County Bledsoe County, TN
The radar
The Northeast Alabama radar (KHTX), 117 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348
WWUS84 KMRX 252014
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
314 PM CDT Thu Mar 25 2021
TNZ082-252045-
Bledsoe TN-
314 PM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BLEDSOE COUNTY
UNTIL 345 PM CDT...
At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Pikeville, moving northeast at 60 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mount Crest.
LAT...LON 3571 8528 3572 8526 3575 8527 3575 8526
3576 8526 3577 8510 3576 8509 3564 8527
3567 8531
TIME...MOT...LOC 2013Z 224DEG 50KT 3571 8526
$$
JLBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Mar 25, 1:20 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 25, 1:20 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
220 PM EDT Thu Mar 25 2021
.SHORT TERM...(This afternoon and tonight)...
The main mid/upper lvl trough continues to dominate much
of the CONUS with the main shortwave showing up clearly in
moisture channels. This shortwave and associated speed max will
translate east as this shortwave digs into the MS river valley.
Impressive kinematics will overspread much of the southeast this
afternoon with 80-100 kt mid level winds. An associated low level
jet is expected to develop and peak near 60-70 knots. This LLJ is
already starting to be seen in the HTX Vad wind profile with
strengthening flow just above 4kft. From a more mesoscale picture,
a warm front is currently just to our south and west generally
from northern MS through northern AL and into central GA. Plenty
of showers continue to overspread along and north of this
boundary. MUCAPE increases just south of this boundary where an
increase in lightning activity can be seen. All available hi-res
guidance suggests showers and embedded thunderstorms will increase
in areal coverage through the afternoon. Also, guidance is
pointing at some clearing taking place late this afternoon and
some of this is already being seen on visible imagery. If some
sun can come out then this heating could encourage further
increases in instability.
The shear/CAPE parameter space is concerning to say the least.
Deep layer shear will only increase into the evening hours.
0-0.5km/0-1km/0-3km shear near 35/45/70 knots respectively suggest
that the environment will be more than conducive for rotating
updrafts today. SRH between 400-600m2/s2 leading to large looping
hodographs combined with >300j/kg of MLCAPE suggests tornado
potential increases late this afternoon and into the early evening
for the southern valley and portions of the Cumberland Plateau.
The threat of long-tracked supercellular structures and long-track
tornadoes are also possible given the low LCL's, 0-3km CAPE, and
impressive near surface shear. Again this window seems to be from
00z-03z. HREF and HRRR continue to show several updraft helicity
tracks through the area further increasing confidence of the
above. Further severe weather hazards will be damaging winds and
large hail with any of these supercell structures or any semi-
linear convective structures.
Back edge of showers and thunderstorms will push east tonight and
into early Friday morning. Severe weather concerns will gradually
come to an end from west to east. The wind products will likely
continue through 09Z tonight with the flash flood watch expected
to continue through 12Z.
Diegan
.LONG TERM...(Friday through Thursday)...
At the beginning of this period the previous system and cold front
will be east and south of the area, with weak high pressure filling
in. The High is so weak that the front stalls north of the Gulf of
Mexico and begins to return to the north on Saturday, with dew
points rising into the mid 50s to lower 60s. Strong to possibly
severe storms are possible--mainly on and near the Plateau. Saturday
night a low level forms and elevated instability spreads northward
giving the threat of showers and storms across the area.
On Sunday a cold front will move through the area and will dry
things out. Temperatures Monday morning will be much cooler, with
afternoon temperatures a little cooler than over the weekend.
By Tuesday, the a return flow has started again with dew points
slowly rising, into the 50s by Wednesday. A stronger cold front
should be pushing in around Thursday that will clear the moisture
out of the area, and turn conditions cooler. Ahead of the front,
instability is expected to be low, so only have showers in the
forecast for now.
GM
&&
.AVIATION...
18Z TAF DISCUSSION.
An impactful storm system will continue to cause significant
aviation impacts at all of the sites today and into tonight with
multiple chances for showers into the early afternoon. Chances
for thunderstorms will increase later in the afternoon and into
the evening with better chances at CHA as a warm front spreads
northward into the area. Some of these storms could be strong to
severe with damaging winds and a potential of a tornado. Later in
the evening and into the first part tonight, a secondary warm
front will push northward, bringing more chances for widespread
thunderstorms. Southerly winds will also increase later in the day
with sustained with between 5 and 15 knots with gusts up to 25
knots. Also, chances for strong storms with strong winds and
potential for a tornado all exists at CHA and TYS with lesser
threat at TRI. A line of storms moves through ahead of a cold
front late tonight, which will eventually shift winds to a more
westerly direction beyond the period.
Diegan
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 54 73 51 75 63 / 80 0 30 70 70
Knoxville McGhee Tyson Airport, TN 55 71 47 69 61 / 90 10 10 70 70
Oak Ridge, TN 53 72 47 69 60 / 80 0 10 70 80
Tri Cities Airport, TN 55 69 43 70 57 / 80 0 0 60 70
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch through Friday morning for Cherokee-Clay.
Wind Advisory from 5 PM this afternoon to 5 AM EDT Friday for
Cherokee-Clay.
TN...High Wind Warning until 5 AM EDT Friday for Blount Smoky
Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
Flash Flood Watch through Friday morning for Anderson-Bledsoe-
Blount Smoky Mountains-Bradley-East Polk-Hamilton-Jefferson-
Knox-Loudon-Marion-McMinn-Meigs-Morgan-North Sevier-
Northwest Blount-Northwest Monroe-Rhea-Roane-Sequatchie-
Sevier Smoky Mountains-Southeast Monroe-West Polk.
Wind Advisory from 5 PM EDT /4 PM CDT/ this afternoon to 5 AM
EDT /4 AM CDT/ Friday for Anderson-Bledsoe-Bradley-Campbell-
Claiborne-East Polk-Grainger-Hamblen-Hamilton-Hancock-
Hawkins-Jefferson-Knox-Loudon-Marion-McMinn-Meigs-Morgan-
North Sevier-Northwest Blount-Northwest Carter-Northwest
Cocke-Northwest Greene-Northwest Monroe-Rhea-Roane-Scott-
Sequatchie-Sullivan-Union-Washington-West Polk.
VA...Wind Advisory from 5 PM this afternoon to 5 AM EDT Friday for
Lee-Russell-Scott-Washington-Wise.
&&Hazardous weather outlook, Mar 25, 1:44 PM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 244 PM EDT Thu Mar 25 2021 NCZ061-TNZ014>018-037>047-070-073-074-VAZ001-002-005-006-008- 261845- Clay-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Union-Grainger- Hamblen-Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington-Unicoi-Northwest Carter- Southeast Carter-Jefferson-North Sevier-Sevier Smoky Mountains- Lee-Wise-Scott-Russell- 244 PM EDT Thu Mar 25 2021 This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible this afternoon and tonight with moderate to heavy rainfall expected. The primary hazards will be damaging winds. However, there remains a threat for a few tornadoes this evening and tonight, and a few of the stronger storms could have damaging hail. There is a threat for localized flash flooding as rainfall rates will be high. See the Flash Flood Watch for additional information. Strong winds are also expected across the area this afternoon into tonight with gusts likely in excess of 40 mph area-wide. See the Wind Advisory for additional information. Damaging winds are expected in the Tennessee mountains and adjacent foothills this afternoon into tonight where gusts will likely exceed 70 mph. See the High Wind Warning for additional information. .DAYS TWO THROUGH SEVEN...Friday through Thursday There could be some storms Saturday afternoon and evening, a few strong. Heavy rains could cause some isolated flooding problems Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter reports will be needed this afternoon into tonight. NCZ060-TNZ012-013-035-036-067>069-071-072-081>087-098>102-261845- Cherokee-Scott-Campbell-Morgan-Anderson-Roane-Loudon-Knox- Northwest Blount-Blount Smoky Mountains-Sequatchie-Bledsoe-Rhea- Meigs-McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton- Bradley-West Polk-East Polk- 244 PM EDT Thu Mar 25 2021 /144 PM CDT Thu Mar 25 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina and east Tennessee. .DAY ONE...This Afternoon and Tonight There remains a threat for a tornadoes late this afternoon and into tonight, a few possibly isolated strong tornadoes. Also, some storms will have damaging storm winds, and damaging hail from the strongest storms. There is a threat for localized flash flooding as rainfall rates will be high. See the Flash Flood Watch for additional information. Strong winds are also expected across the area this afternoon into tonight with gusts likely in excess of 40 mph area-wide. See the Wind Advisory for additional information. Damaging winds are expected in the Tennessee mountains and adjacent foothills this afternoon into tonight where gusts will likely exceed 70 mph. See the High Wind Warning for additional information. .DAYS TWO THROUGH SEVEN...Friday through Thursday There could be some strong to possibly severe storms on and near the Plateau Saturday afternoon and into Saturday evening. Heavy rains could cause some isolated flooding problems Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter reports will be needed this afternoon into tonight.
In the hours before
Special weather statement, Mar 25, 10:20 AM CDT, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Morristown TN
1120 AM EDT Thu Mar 25 2021
TNZ085-086-099>102-251600-
West Polk TN-Northwest Monroe TN-East Polk TN-Bradley TN-Hamilton TN-
McMinn TN-
1120 AM EDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...POLK...SOUTHERN
MCMINN...SOUTHWESTERN MONROE AND SOUTHEASTERN HAMILTON COUNTIES UNTIL
NOON EDT...
At 1120 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Cleveland to 7 miles
northwest of Cohutta to 8 miles east of Lafayette. Movement was
northeast at 65 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Cleveland, Benton, Etowah, Charleston, South Cleveland, East
Cleveland, Wildwood Lake, Collegedale, Englewood and Calhoun.
LAT...LON 3499 8509 3525 8502 3542 8459 3545 8437
3499 8443
TIME...MOT...LOC 1520Z 236DEG 58KT 3523 8496 3505 8501 3467 8515
JLBLocal storm report, Mar 25, 11:08 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1208 PM EDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM LIGHTNING 1 N CLEVELAND 35.19N 84.86W
03/25/2021 BRADLEY TN TRAINED SPOTTER
INSURANCE BUILDING WAS STRUCK BY LIGHTNING
CAUSING A FIRE.
&&Special weather statement, Mar 25, 12:02 PM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Morristown TN
102 PM EDT Thu Mar 25 2021
NCZ061-251730-
Clay NC-
102 PM EDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 130 PM EDT...
At 102 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hayesville, moving northeast at 60 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hayesville, Nantahala Lake, Shooting Creek, Tusquitee and Brasstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3507 8392 3516 8374 3515 8373 3515 8372
3516 8365 3515 8364 3514 8366 3514 8364
3512 8364 3513 8362 3511 8362 3507 8357
3504 8356 3502 8352 3501 8352 3500 8349
3499 8391
TIME...MOT...LOC 1702Z 244DEG 50KT 3502 8387
JLBLocal storm report, Mar 25, 12:46 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
146 PM EDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM FLOOD 4 NW EAST BRAINERD 35.05N 85.16W
03/25/2021 HAMILTON TN PUBLIC
REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
&&Local storm report, Mar 25, 1:12 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
212 PM EDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM FLASH FLOOD 4 NW EAST BRAINERD 35.05N 85.16W
03/25/2021 HAMILTON TN LAW ENFORCEMENT
SEVERAL ROADWAYS ARE FLOODED AND BARRICADED
ACROSS HAMILTON COUNTY.
&&
DHSpecial weather statement, Mar 25, 3:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
314 PM CDT Thu Mar 25 2021
TNZ082-252045-
Bledsoe TN-
314 PM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BLEDSOE COUNTY
UNTIL 345 PM CDT...
At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Pikeville, moving northeast at 60 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mount Crest.
LAT...LON 3571 8528 3572 8526 3575 8527 3575 8526
3576 8526 3577 8510 3576 8509 3564 8527
3567 8531
TIME...MOT...LOC 2013Z 224DEG 50KT 3571 8526
JLBThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:41 AM CDT | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more | 24 hr |
| Mar 25, 9:22 AM CDT | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 4 days |
| Mar 25, 9:53 AM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 33 min |
| Mar 25, 10:20 AM CDT | Special Weather Statement | MRX | Bradley, Polk | 40 min |
| Mar 25, 12:03 PM CDT | Flash Flood Warning | MRX | Bradley, Hamilton, Marion, Sequatchie | 3 hr |
| Mar 25, 1:28 PM CDT | Areal Flood Advisory | MRX | Polk | 3 hr |
| Mar 25, 1:52 PM CDT | River Flood Warning | MRX | Hamilton | 41 hr |
| Mar 25, 3:06 PM CDT | Areal Flood Advisory | MRX | Bradley, Hamilton, Marion, Sequatchie | 86 min |
| Mar 25, 4:27 PM CDT | Flash Flood Warning | MRX | Bradley, Hamilton, Marion, Sequatchie | 4 hr |
| Mar 25, 5:17 PM CDT | Areal Flood Advisory | MRX | Knox, Loudon | 3 hr |
| Mar 25, 6:17 PM CDT | River Flood Warning | MRX | Cocke | 32 hr |
| Mar 25, 6:57 PM CDT | Areal Flood Advisory | MRX | Polk | 4 hr |
| Mar 25, 12:02 PM CDT | Special Weather Statement | MRX | Clay | 28 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.